Change needed but to what? HELP
Aug 11, 2006
I started treatment 6 month ago have been taking Sustiva/Truvada after resistence testing Started with VL >100000 and CD4 246 18%. Since then my VL has fallen to 200, my CD4 went up to 350 25% 3 month ago but is now back to 240 18%. My doctor wants me change the Sustiva for a boosted PI. The thought of being on the toilet constantly and lossing fat on my face,legs etc terrifies me. What is your opinion I wanted to wait a couple of more months to see if anything gets better. Does this mean that by first line regime has failed already. This is freaking me out. If I do have to change what boosted PI would you recommend with as few side effects as possible please. Your advice is much appreciated.
Response from Dr. Henry
If you have resistance to Sustiva a change is generally warranted. I use a lot of boosted protease inhibitors-in fact-generally prefer over Sustiva based regimens. I can generally find a boosted PI regimen than the patient tolerates over the long run. There are many choices and many of the newer regimens have less stomach side effects then the early regimens. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore On Tongue A Sign Of HIV?
- Groin Pain After Vaginal Sex Without Condom Does It Mean I Have HIV
- Hpv After Handjob Sign Of HIV AIDS
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Penis Discharge After Eating Sperm Worried I Have HIV
- Penis Discharge After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.